Dermatopolymyositis and penicillamine

E. Lience, J. Sans, M. Vilardell

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Association of d-penicillamine treated rheumatoid arthritis and dermatopolymyositis development is an event infrequently reported in the literature. The patient reported is a 50-years-old woman, with seropositive rheumatoid arthritis (latex +++; Waaler-Rose, +1/512), and positive antinuclear antibodies (1/200), for three years. Seven months after starting penicillamine therapy, she experienced weakness and pain in musculature of the limbs, associated with a facial rash suggesting dermatomyositis. Histopathologic studies confirmed the presence of skin and muscular lesions consistent with dermatomyositis, the EMG pattern was also indicative of myositis whereas enzymatic study remained normal. The clinical features of dermatomyositis disappeared after discontinuing d-penicillamine therapy, while rheumatoid arthritis has continued. Such a rapid resolution of the disease, after withdrawing d-penicillamine, suggests a drug-induced dermatomyositis.
Original languageEnglish
Pages (from-to)32-34
JournalRevista Espanola de Reumatologia
Volume7
Issue number1
Publication statusPublished - 1 Jan 1980

Fingerprint Dive into the research topics of 'Dermatopolymyositis and penicillamine'. Together they form a unique fingerprint.

Cite this